Regularization methods for delta-function potential in two-dimensional quantum mechanics

Research output: Contribution to journalArticle

19 Citations (Scopus)

Abstract

The quantum mechanics of a bound particle in the delta-function potential in two dimensions is studied with a discussion of its regularization and renormalization. A simple regularization approach is considered with the introduction of several regularizing functions for defining the quantum system. More systematic regularization is introduced from the mathematical viewpoint of the theory of distributions. The renormalization scheme independence of the physical observable is demonstrated.

Original languageEnglish
Pages (from-to)571-575
Number of pages5
JournalAmerican Journal of Physics
Volume68
Issue number6
DOIs
Publication statusPublished - 2000 Jan 1

Fingerprint

delta function
quantum mechanics

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)

Cite this

@article{a68a724f3eb74ed582a498674ab8eecf,
title = "Regularization methods for delta-function potential in two-dimensional quantum mechanics",
abstract = "The quantum mechanics of a bound particle in the delta-function potential in two dimensions is studied with a discussion of its regularization and renormalization. A simple regularization approach is considered with the introduction of several regularizing functions for defining the quantum system. More systematic regularization is introduced from the mathematical viewpoint of the theory of distributions. The renormalization scheme independence of the physical observable is demonstrated.",
author = "Su-Long Nyeo",
year = "2000",
month = "1",
day = "1",
doi = "10.1119/1.19485",
language = "English",
volume = "68",
pages = "571--575",
journal = "American Journal of Physics",
issn = "0002-9505",
publisher = "American Association of Physics Teachers",
number = "6",

}

Regularization methods for delta-function potential in two-dimensional quantum mechanics. / Nyeo, Su-Long.

In: American Journal of Physics, Vol. 68, No. 6, 01.01.2000, p. 571-575.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Regularization methods for delta-function potential in two-dimensional quantum mechanics

AU - Nyeo, Su-Long

PY - 2000/1/1

Y1 - 2000/1/1

N2 - The quantum mechanics of a bound particle in the delta-function potential in two dimensions is studied with a discussion of its regularization and renormalization. A simple regularization approach is considered with the introduction of several regularizing functions for defining the quantum system. More systematic regularization is introduced from the mathematical viewpoint of the theory of distributions. The renormalization scheme independence of the physical observable is demonstrated.

AB - The quantum mechanics of a bound particle in the delta-function potential in two dimensions is studied with a discussion of its regularization and renormalization. A simple regularization approach is considered with the introduction of several regularizing functions for defining the quantum system. More systematic regularization is introduced from the mathematical viewpoint of the theory of distributions. The renormalization scheme independence of the physical observable is demonstrated.

UR - http://www.scopus.com/inward/record.url?scp=0034385551&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0034385551&partnerID=8YFLogxK

U2 - 10.1119/1.19485

DO - 10.1119/1.19485

M3 - Article

VL - 68

SP - 571

EP - 575

JO - American Journal of Physics

JF - American Journal of Physics

SN - 0002-9505

IS - 6

ER -